Illinois, 2005Tornado in Illinois, May 11, 2005
May 11, 2005 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 2:10 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, May 11, 2:10 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT WED MAY 11 2005
.DISCUSSION...
IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST
INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM
LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS
LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR
NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING
NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE
WHAT EVOLVES.
DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW
SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE
SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT
AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION
WILL BE VERY EFFICIENT.
TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
PEDIGO
Hazardous weather outlook, May 11, 2:15 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED MAY 11 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
315 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND
FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH
THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS.
MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT.
CARNEY
In the hours before
Local storm report, May 11, 3:53 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CALIFORNIA 38.63N 92.57W
05/11/2005 0.75 INCH MONITEAU MO LAW ENFORCEMENT
REPORTED BY MONITEAU COUNTY SHERIFF
0330 PM HAIL 5 N CALIFORNIA 38.70N 92.57W
05/11/2005 0.75 INCH MONITEAU MO LAW ENFORCEMENT
REPORTED BY MONITEAU COUNTY SHERIFF
&&
TESLocal storm report, May 11, 4:12 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BELLEVIEW 37.68N 90.75W
05/11/2005 0.75 INCH IRON MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF
0505 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF
&&
TESLocal storm report, May 11, 5:01 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL HARRISBURG 39.14N 92.46W
05/11/2005 4.25 INCH BOONE MO NEWSPAPER
REPORTED BY KMIZ.
0330 PM TSTM WND GST MIDWAY 38.98N 92.45W
05/11/2005 80 MPH BOONE MO NEWSPAPER
REPORTED BY LAW ENFORCEMENT THROUGH KMIZ.
0425 PM HAIL BISMARCK 37.77N 90.62W
05/11/2005 0.75 INCH ST. FRANCOIS MO UNKNOWN
PUBLIC REPORT.
0525 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
05/11/2005 BOONE MO NEWSPAPER
6 INCHES OF WATER ON COLLEGE/BROADWAY. ADDITIONAL
STANDING WATER ON HWY 63. BROWN SCHOOL RD BETWEEN HWY 63
AND CLEARVIEW HAS BEEN WASHED OUT. REPORTED BY KMIZ.
0540 PM HAIL NEW FLORENCE 38.91N 91.45W
05/11/2005 0.75 INCH MONTGOMERY MO TRAINED SPOTTER
0540 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
05/11/2005 BOONE MO LAW ENFORCEMENT
NUMEROUS LOCAL ROADS FLOODED AND/OR CLOSED DUE TO HEAVY
RAIN. EXAMPLE...STRONG ROAD NEAR I-70 IS CLOSED. REPORTED
BY COUNTY SHERIFF.
0540 PM TSTM WND DMG NEW FLORENCE 38.91N 91.45W
05/11/2005 MONTGOMERY MO TRAINED SPOTTER
TREE LIMBS ARE BEING RIPPED OFF OF THE TREES AND DEBRIS
IS BEING BLOWN AROUND. TREE LIMB SIZE IS UNKNOWN.
0550 PM HAIL 2 S NEW FLORENCE 38.88N 91.45W
05/11/2005 0.88 INCH MONTGOMERY MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF.
&&
TESLocal storm report, May 11, 5:04 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 S WARRENTON 38.81N 91.14W
05/11/2005 0.75 INCH WARREN MO AMATEUR RADIO
&&
TESLocal storm report, May 11, 5:06 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL WARRENTON 38.82N 91.14W
05/11/2005 1.75 INCH WARREN MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF.
&&
TESLocal storm report, May 11, 5:19 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL JONESBURG 38.85N 91.31W
05/11/2005 0.75 INCH MONTGOMERY MO PUBLIC
0610 PM HAIL 5 N QUINCY 40.01N 91.39W
05/11/2005 0.75 INCH ADAMS IL BROADCAST MEDIA
REPORTED BY KHQA-TV.
&&
TESTornado, Adams
- When
- May 11, 5:35 PM CST
- Where
- Adams County, 2 mi SE of Paloma
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.000, -91.167
A week tornado damaged the front porch and blew off roof shingles at a farm house southeast of Paloma.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Nebraska, May 11 to 12, 2005$109 million · F0 · 65 events
- Tornadoes and Hail in Kansas, May 11, 2005$350,000 · F2 · 20 events
- Tornado and Flash Flooding in Nebraska, May 11, 2005$161,000 · F1 · 44 events
- Winter Storm in South Dakota, May 11 to 12, 2005$500,000 · 12 events
- Lightning Strike in Missouri, May 11, 2005$200,000 · 1 event
- Lightning Strike in Missouri, May 11, 2005$100,000 · 1 event
- Flash Flood and Hail in Indiana, May 11, 20052.5 in hail · 46 events
- Flash Flooding and Hail in Kansas, May 11, 2005$7,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, May 11, 20051 injured · 1 in hail · 6 events
- Hail in Indiana, May 11, 20051.75 in hail · 14 events
- Tornadoes and Hail in Nebraska, May 11, 2005F0 · 13 events
- Tornado and Hail in Colorado, May 11, 2005$6,000 · F0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445677.